Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 440, NWS Norman, OK

June 16, 2001Harper County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2001, 6:22 PM CDT for Harper County, Woods County, Oklahoma. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2001, 6:22 PM CDT (23:22 UTC)
Expired
Jun 16, 2001, 7:15 PM CDT
In force
53 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harper County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:51 PM CDTHail 1Selman, OK
Jun 16, 7:15 PM CDTHail 0.88Buffalo, OK
Jun 16, 7:25 PM CDTHail 0.88Plainview, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 439 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-484 J/kg
Mixed-layer LCL
1601 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
439 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT SAT JUN 16 2001

QUESTIONS PERSIST ON DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON
AND EVENING...MAINLY ACROSS NORTHWEST AND WEST CENTRAL SECTIONS OF
OKLAHOMA. LINE OF TOWERS DEVELOPING ALONG DRYLINE ACROSS SOUTHWEST
KANSAS...INTO EASTERN OKLAHOMA PANHANDLE...DOWN INTO WEST CENTRAL
TEXAS PANHANDLE. FURTHER TO THE SOUTH AND EAST...MESOSCALE
CONFLUENCE/CONVERGENCE AXIS IS HELPING WITH THE DEVELOPMENT OF SOME
ELEVATED TCU ACROSS CENTRAL OKLAHOMA. DO NOT THINK ANYTHING WILL
COME OF MENTIONED TCU FIELD IN CENTRAL PORTIONS OF THE STATE...BUT
WILL MONITOR UNTIL ISSUANCE TIME. BASED ON OBSERVATIONS AND LATEST
ETA-KF...POPS MAY BE REQUIRED ACROSS WEST/NORTHWEST OKLAHOMA FOR
POTENTIAL ACTIVITY NEAR DRYLINE.

AFTER TONIGHT...WILL LEAVE POPS NIL UNTIL WEDNESDAY...WHEN SURFACE
BOUNDARY ACROSS KANSAS BEGINS TO NUDGE CLOSER TO AREA. ALSO...
MID/UPPER LEVEL FLOW BECOMES MORE NORTHWESTERLY. THURSDAY THRU
SATURDAY...PATTERN BECOMES FAVORABLE FOR HIGH PLAINS/LEE SLOPE
CONVECTION TO DEVELOP INTO CONVECTIVE COMPLEX AND TRAVEL INTO
WESTERN/CENTRAL PORTIONS OF OKLAHOMA AT NIGHT...LINGERING INTO THE
NEXT MORNING ACROSS THE SOUTH. FRONTAL BOUNDARY STILL EXPECTED TO
MOVE INTO AND ACROSS THE AREA WEDNESDAY AND THURSDANY...TEMPS AOB
SEASONAL NORMS ACROSS MUCH OF THE AREA FOR A FEW DAYS.

FCSTID = 11
OKC   69  93  70  94 /   0   0   0   0
HBR   69  96  70  97 /  20   0   0   0
SPS   70  96  70  97 /   0   0   0   0
GAG   68  96  69  97 /  30   0   0   0
PNC   69  95  70  97 /  10   0   0   0
DUA   67  93  70  94 /   0   0   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 16, 1:00 PM CDT, 5 hours 22 minutes before
OKZ004>048-050>052-TXZ083>090-162030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT SAT JUN 16 2001

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH EARLY
THIS EVENING ACROSS PORTIONS OF NORTHWEST OKLAHOMA. A FEW OF THESE
THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH GUSTY WINDS AND HAIL
THE PRIMARY THREATS. THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO
DISSIPATE SHORTLY AFTER SUNSET.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS WESTERN...
CENTRAL OR SOUTHEAST OKLAHOMA OR WESTERN NORTH TEXAS THROUGH
TONIGHT.

30

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.